Alert archive / Indiana / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 24, 2022, 9:00 PM EDT for 4 counties in Indiana. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 25, 2022, 2:49 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Greene County, IN, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:22 PM EDT | FLOOD | 2 Wnw Edwardsport, IN | REPORTS RECEIVED OF A ROAD WASH OUT OR COLLAPSE OF A 20-FOOT SECTION OF PINE BLUFF RD JUST NORTH OF E COUNTY ROAD 675 N. OTHER ROADS IN THE AREA HAVE HIGH WATER ON THEM AS WELL. |
| Jul 24, 9:22 PM EDT | FLASH FLOOD | 2 Wnw Edwardsport, IN | CORRECTS PREVIOUS FLOOD REPORT FROM 2 WNW EDWARDSPORT. REPORTS RECEIVED OF A ROAD WASH OUT OR COLLAPSE OF A 20-FOOT SECTION OF PINE BLUFF RD JUST NORTH OF E COUNTY ROAD 675 N. OTHER ROADS IN THE AREA HAVE HIGH WATER ON THEM AS WELL. |
| Jul 24, 9:23 PM EDT | FLASH FLOOD | 3 N Bicknell, IN | TIME IS APPROXIMATE. |
| Jul 24, 9:28 PM EDT | FLASH FLOOD | 1 Nnw Bicknell, IN | TIME IS APPROXIMATE. MINOR FLOODING. |
| Jul 24, 9:29 PM EDT | FLASH FLOOD | Edwardsport, IN | TIME IS APPROXIMATE. |
| Jul 24, 9:31 PM EDT | FLASH FLOOD | 1 S Bicknell, IN | TIME IS APPROXIMATE. |
| Jul 24, 10:48 PM EDT | HEAVY RAIN 4.13 | 3 E Vincennes, IN | STORM TOTAL SO FAR. |
| Jul 24, 11:40 PM EDT | FLASH FLOOD | 3 Sw Bruceville, IN | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 SW BRUCEVILLE. SEVERAL VEHICLES STRANDED ON SR 67 NEAR CHURCH ROAD. WATER RESCUE UNITS DISPATCHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
658
WGUS53 KIND 250100
FFWIND
INC027-055-083-153-250700-
/O.NEW.KIND.FF.W.0007.220725T0100Z-220725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
900 PM EDT Sun Jul 24 2022
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Daviess County in southwestern Indiana...
Southwestern Greene County in southwestern Indiana...
Northeastern Knox County in southwestern Indiana...
Southern Sullivan County in southwestern Indiana...
* Until 300 AM EDT.
* At 900 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vincennes, Washington, Bicknell, Lyons, Carlisle, Elnora, Oaktown,
Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Merom, Cannelburg, Alfordsville, Freelandville,
Pleasantville, Paxton and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3909 8761 3898 8707 3850 8692 3868 8753
3874 8750 3877 8750 3877 8751 3878 8750
3882 8753 3885 8753 3886 8755 3888 8754
3889 8754 3890 8752 3895 8751 3899 8758
3899 8756 3900 8758 3906 8757
FLASH FLOOD...RADAR INDICATED
$$
NIELD4 follow-up statements
981
WGUS73 KIND 250233
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1033 PM EDT Sun Jul 24 2022
INC027-055-083-153-250700-
/O.CON.KIND.FF.W.0007.000000T0000Z-220725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Greene IN-Knox IN-Sullivan IN-
1033 PM EDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY FOR
DAVIESS, SOUTHWESTERN GREENE, NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES...
At 1033 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vincennes, Washington, Bicknell, Lyons, Carlisle, Elnora, Oaktown,
Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Merom, Cannelburg, Alfordsville, Freelandville,
Pleasantville, Paxton and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3909 8761 3898 8707 3850 8692 3868 8753
3874 8750 3877 8750 3877 8751 3878 8750
3882 8753 3885 8753 3886 8755 3888 8754
3889 8754 3890 8752 3895 8751 3899 8758
3899 8756 3900 8758 3906 8757
FLASH FLOOD...OBSERVED
$$
NIELD622
WGUS73 KIND 250324
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1124 PM EDT Sun Jul 24 2022
INC027-055-083-153-250700-
/O.CON.KIND.FF.W.0007.000000T0000Z-220725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Greene IN-Knox IN-Sullivan IN-
1124 PM EDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY FOR
DAVIESS, SOUTHWESTERN GREENE, NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES...
At 1124 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 3 and 5 inches
of rain have fallen. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vincennes, Washington, Bicknell, Lyons, Carlisle, Elnora, Oaktown,
Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Merom, Cannelburg, Alfordsville, Freelandville,
Pleasantville, Paxton and Vincennes University.
Some area highways are impassable in spots, with reports of some
vehicles becoming stranded.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3909 8761 3898 8707 3850 8692 3868 8753
3874 8750 3877 8750 3877 8751 3878 8750
3882 8753 3885 8753 3886 8755 3888 8754
3889 8754 3890 8752 3895 8751 3899 8758
3899 8756 3900 8758 3906 8757
FLASH FLOOD...OBSERVED
$$
NIELD863
WGUS73 KIND 250343
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1143 PM EDT Sun Jul 24 2022
INC027-055-083-153-250700-
/O.CON.KIND.FF.W.0007.000000T0000Z-220725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Greene IN-Knox IN-Sullivan IN-
1143 PM EDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY FOR
DAVIESS, SOUTHWESTERN GREENE, NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES...
At 1143 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 3 and 6 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Vincennes, Washington, Bicknell, Lyons, Carlisle, Elnora, Oaktown,
Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Merom, Cannelburg, Alfordsville, Freelandville,
Pleasantville, Paxton and Vincennes University.
Some area highways are impassable in spots, with reports of some
vehicles becoming stranded. Water rescue units have been dispatched
to some of these locations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3909 8761 3898 8707 3850 8692 3868 8753
3874 8750 3877 8750 3877 8751 3878 8750
3882 8753 3885 8753 3886 8755 3888 8754
3889 8754 3890 8752 3895 8751 3899 8758
3899 8756 3900 8758 3906 8757
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
NIELD071
WGUS73 KIND 250649
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
249 AM EDT Mon Jul 25 2022
INC027-055-083-153-250659-
/O.CAN.KIND.FF.W.0007.000000T0000Z-220725T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Greene IN-Knox IN-Sullivan IN-
249 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING FOR DAVIESS, SOUTHWESTERN GREENE,
NORTHEASTERN KNOX AND SOUTHERN SULLIVAN COUNTIES HAS BEEN REPLACED
WITH A FLOOD WARNING...
LAT...LON 3909 8761 3898 8707 3850 8692 3868 8753
3874 8750 3877 8750 3877 8751 3878 8750
3882 8753 3885 8753 3886 8755 3888 8754
3889 8754 3890 8752 3895 8751 3899 8758
3899 8756 3900 8758 3906 8757
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 7:49 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 24, 7:49 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 749 PM EDT Sun Jul 24 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Monday night) Issued at 255 PM EDT Sun Jul 24 2022 - Rain late this afternoon and evening. - Dry and cooler on Monday - Chances for more showers and thunderstorms late Monday Night Surface analysis late this morning shows high pressure in place across the southeastern states. Low pressure was found north of the Great lakes, along with a trailing cold front that stretched across the UP of Michigan, across eastern WI to NRN MO and Central Kansas. Warm southerly surface flow was in place across Central Indiana with dew points in the lower 70s. Radar shows a convective complex over N Indiana and East Central IL, ahead of the cold front and pushing east within the flow aloft. Tonight... Cloud cover across the area has been limiting heating today. This has been hampering convective development this afternoon. Still radar shows an area of scattered showers and storms north and west of Central Indiana, and more isolated precip over Western IL and MO along the frontal boundary. Models still show the short wave and associated cold front to push across Central Indiana this evening. Again ample moisture remains in place however ongoing cloud cover should limit instability, and precipitation potential. Forecast soundings still show a relatively saturated column this afternoon and evening as the front passes with high pwats. With continued cloud cover and limited instability, severe potential appears to be diminishing. Thus will continue to keep some pops in the forecast for the evening hours as showers will still remain possible. Overnight in the wake of the front subsidence is seen within the forecast soundings a dry air begins to intrude into the column. Surface high pressure over the upper midwest will sink south slowly into the Ohio valley for Monday as the upper forcing departs south and east. Thus will trend toward a dry forecast late overnight in the wake of the cold front. Look for lows in the in middle 60s. Monday... Ridging aloft is expected to build over the plains states on Monday. This will lead to lee side subsidence across the WI/IL and Indiana. Surface high pressure is shown to be building across our state in response to this. Forecast soundings show a dry column through Monday with unreachable convective temperatures. Some high cloud looks to be possible within the northwest flow aloft. Overall, we will expect dry weather with partly cloudy skies on Monday. With cold air advection and NW surface flow in place highs will be expected to be around 80. Monday Night... Surface high pressure will be slowly pushing across Indiana through Monday night. Models suggest that the NW flow aloft will flatten somewhat, becoming a bit more zonal. Within this flow another elongated short wave is expected to push into Central Indiana from the Central Plains. Time heights and forecast soundings show a gradual saturation through the evening and overnight as these forcing dynamics arrive. The lower levels do not appear to be supportive through as high pressure will be in play. Thus will trend towards a dry evening on Monday night but trend toward some low chances for showers overnight as the short wave arrives. Confidence is low. && .Long Term...(Tuesday through Sunday) Issued at 255 PM EDT Sun Jul 24 2022 * Near-normal temps with frequent precip chances through mid week * Drying trend by late week Tuesday and Wednesday The long range will start off on an active note with a convective system passing through the southern half of the CWA. By this point in the long range, a cold front will have passed through Indiana settling just south of the region. Meanwhile, a shortwave embedded within broad northwesterly flow aloft should promote the formation of numerous showers and thunderstorms along the stalled front. The NW flow aloft will allow the resulting convective complex to generally move southeastward, with perhaps a southerly propagation component towards the warm inflow south of the front. The big question mark is the eventual location of the front, which would have implications in how far north or south the MCS is able to reach. PWAT values along and ahead of the most probable MCS track are shown over 2 inches in the deterministic models, especially over southern Indiana. Model soundings show a deep warm and moist adiabatic column, so warm rain processes could enable very efficient rain production. If any storm training occurs, heavy precipitation totals are possible along with some flooding potential. Again, placement of the heaviest precip will be determined by the placement of the surface front. Southern portions of the state are favored, and any variation in track should occur within this region. Thursday and Friday Northwesterly flow aloft will continue into the second half of the week. Broad ridging out west is expected to amplify slightly, which in turn will allow troughing to dip a bit further south. The majority of guidance show the axis of the trough passing through Indiana late Thursday into Friday, with associated precipitation. Any smaller shortwaves rotating around the larger-scale trough would impact potential precip timing and intensity. Kept PoPs in chance category, and kept areal coverage rather broad given strong large- scale signals for precipitation but lack of consensus on discernible triggering mechanisms. Saturday and Sunday The trough should drive a cold front well south of the region by Friday. Ensembles show the west coast ridge moving eastward, and settling over the Great Plains. Meanwhile, general troughing over the eastern US should lead to mean northwesterly flow across the midwest. Despite northerly flow and the passage of a cold front, clearer skies may allow temperatures to be a bit warmer than the previous couple of days. Quiet and dry conditions should prevail through most of the weekend, but a slight chance of showers may creep back into the picture by later Sunday as a shortwave passes by. && .Aviation...(00Z TAF Issuance) Issued at 742 PM EDT Sun Jul 24 2022 Impacts: * Thunderstorms early in the TAF period will lead to brief periods of MVFR conditions. * Mainly VFR conditions are expected once storms dissipate. Discussion: A cold front is pushing across Indiana this evening and numerous thunderstorms have developed in a line from IND to HUF, moving southeastward. Thunderstorms impacting terminals will produce periods of MVFR, or perhaps brief periods of IFR conditions in the strongest storms. Thunderstorm activity is expected to diminish after 02Z-04Z. Wind shifts associated with thunderstorm outflow will gradually settle to a north-northwesterly direction for the remainder of the TAF period as cooler air filters in behind the front. Some brief gusts over 20kts are possible early on with the storms. Some patchy fog is possible overnight in places that had rainfall earlier today. Otherwise, VFR conditions are expected following dissipation of today's thunderstorms. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ060-061-067>069. && Short Term...Puma Long Term...Eckhoff Aviation...Eckhoff
Hazardous weather outlook, Jul 24, 3:46 PM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 346 PM EDT Sun Jul 24 2022 INZ021-028>031-035>049-051>057-060>065-067>072-252000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 346 PM EDT Sun Jul 24 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered severe thunderstorms are possible this afternoon, mainly across northeast portions of central Indiana. Damaging winds, isolated severe hail, and localized flooding are the primary hazards. Although an isolated tornado threat does exist. Heat indices may approach 105F across south central Indiana this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday through Thursday night. Isolated strong to severe storms are possible Tuesday across the south. Damaging winds are the primary hazard, but lightning is a threat with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 24, 6:54 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FUNNEL CLOUD 2 S CARMEL 39.94N 86.11W
07/24/2022 HAMILTON IN PUBLIC
&&
ELBLocal storm report, Jul 24, 7:30 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD 3 E ELLETTSVILLE 39.23N 86.57W
07/24/2022 MONROE IN PUBLIC
&&
ELBSpecial weather statement, Jul 24, 8:22 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
822 PM EDT Sun Jul 24 2022
INZ063-064-071-072-250115-
Brown IN-Bartholomew IN-Jackson IN-Jennings IN-
822 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southeastern Brown,
southwestern Bartholomew, Jackson and southwestern Jennings Counties
through 915 PM EDT...
At 822 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Nashville, or 17 miles west of Seymour, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Brownstown, Crothersville, Hayden, Waymansville, Freetown,
Vallonia, Spurgeons Corner, Elkinsville, Kurtz, Cortland, Stone Head
and Story.
This includes Interstate 65 between mile markers 37 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, south central and southeastern Indiana.
&&
LAT...LON 3873 8589 3875 8590 3876 8591 3875 8592
3876 8594 3876 8596 3875 8598 3877 8598
3876 8601 3877 8602 3876 8603 3903 8632
3915 8620 3898 8565 3881 8577 3880 8580
3878 8580 3878 8582 3874 8585 3873 8587
TIME...MOT...LOC 0022Z 305DEG 19KT 3904 8620
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
NieldLocal storm report, Jul 24, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW AVON 39.75N 86.40W
07/24/2022 E0.88 INCH HENDRICKS IN AMATEUR RADIO
&&
BHLocal storm report, Jul 24, 8:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 4 N WASHINGTON 38.71N 87.17W
07/24/2022 M60 MPH DAVIESS IN PUBLIC
TIME IS APPROXIMATE BASED ON REPORT TIME AND
RADAR SRM. RELAYED BY MEDIA.
&&
BHLocal storm report, Jul 24, 8:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
853 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 NE WASHINGTON 38.70N 87.13W
07/24/2022 M69 MPH DAVIESS IN AWOS
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:22 PM EDT | Special Weather Statement | IND | Jackson | 53 min |
| Jul 24, 8:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 34 min |
| Jul 24, 9:05 PM EDT | Areal Flood Advisory | IND | Morgan, Putnam | 4 hr |
| Jul 24, 10:36 PM EDT | Special Weather Statement | IND | Rush | 24 min |
| Jul 25, 1:58 AM EDT | Areal Flood Warning | IND | Daviess, Knox | 7 hr |
| Jul 25, 2:49 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 6 hr |
| Jul 25, 3:32 AM EDT | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more | 58 hr |
Nearby
Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.